Alert archive / Michigan / Wind Advisories in 2023
Wind Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Mar 24, 2023, 3:48 PM EDT for 12 counties in Michigan. It took effect at Mar 25, 2023, 10:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 3:48 PM EDT (19:48 UTC)
- In effect from
- Mar 25, 2023, 10:00 AM EDT
- Expired
- Mar 25, 2023, 11:51 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS73 KDTX 241948 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 348 PM EDT Fri Mar 24 2023 MIZ063-069-070-075-076-082-083-250845- /O.NEW.KDTX.WI.Y.0003.230325T1400Z-230326T0400Z/ St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Port Huron, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 348 PM EDT Fri Mar 24 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT SATURDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...St. Clair, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...From 10 AM Saturday to midnight EDT Saturday night. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... South to southwest gusts develop first near the Ohio border by 10 AM and then progress northward as the center of strong low pressure moves through the region. Advisory level wind gusts then last through the afternoon into Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
454 WWUS73 KDTX 250814 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 414 AM EDT Sat Mar 25 2023 MIZ049-054-055-062-252015- /O.EXB.KDTX.WI.Y.0003.230325T1800Z-230326T0600Z/ Huron-Tuscola-Sanilac-Lapeer- Including the cities of Bad Axe, Caro, Sandusky, and Lapeer 414 AM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Huron, Tuscola, Sanilac and Lapeer Counties. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ063-069-070-075-076-082-083-252015- /O.CON.KDTX.WI.Y.0003.230325T1400Z-230326T0400Z/ St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Port Huron, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 414 AM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...St. Clair, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...From 10 AM this morning to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KGK
427 WWUS73 KDTX 251916 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 316 PM EDT Sat Mar 25 2023 MIZ068-260400- /O.EXA.KDTX.WI.Y.0003.000000T0000Z-230326T0400Z/ Livingston- Including the city of Howell 316 PM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Livingston County. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ063-069-070-075-076-082-083-260400- /O.CON.KDTX.WI.Y.0003.000000T0000Z-230326T0400Z/ St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Port Huron, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 316 PM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...St. Clair, Oakland, Macomb, Washtenaw, Wayne, Lenawee and Monroe Counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ049-054-055-062-260600- /O.CON.KDTX.WI.Y.0003.000000T0000Z-230326T0600Z/ Huron-Tuscola-Sanilac-Lapeer- Including the cities of Bad Axe, Caro, Sandusky, and Lapeer 316 PM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Huron, Tuscola, Sanilac and Lapeer Counties. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
735 WWUS73 KDTX 260351 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1151 PM EDT Sat Mar 25 2023 MIZ063-068>070-075-076-082-083-260500- /O.CAN.KDTX.WI.Y.0003.000000T0000Z-230326T0400Z/ St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee- Monroe- Including the cities of Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1151 PM EDT Sat Mar 25 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease through tonight, but a few gusts to around 30-35 mph will be possible through 2 AM. $$ MIZ049-054-055-062-260500- /O.CAN.KDTX.WI.Y.0003.000000T0000Z-230326T0600Z/ Huron-Tuscola-Sanilac-Lapeer- Including the cities of Bad Axe, Caro, Sandusky, and Lapeer 1151 PM EDT Sat Mar 25 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease through tonight, but a few gusts to around 30-35 mph will be possible through 4 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:38 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 24, 1:38 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
138 PM EDT Fri Mar 24 2023
.AVIATION...
A high-based cirrus shield will hold over SE MI through the
afternoon and evening, derived from active weather across the Ohio
Valley. A strong low pressure system now over ArkLaTex will push
northeast through the day, arriving over Michigan by tomorrow
afternoon. Widespread precipitation will fill in in advance of the
low pressure system, with high confidence for the main p-type to be
rain up through KFNT. KMBS remains cooler relative to the southern
counterparts which will afford a window for a wintry mix, before a
transition over to rain by the late morning.
Cloud bases will rapidly sink with the onset of precipitation,
dropping to IFR through the morning. The arrival of a dry slot
during the late morning to early afternoon hours will help scour out
precipitation (outside of KMBS) and improve cig bases slightly, but
will also comes with the rapid arrival of strong gusts on the order
of 40-45 knots across the Metro terminals to at least up through
KPTK as winds veer from southeast to west-southwest.
DTW THRESHOLD PROBABILITIES...
* High for cigs aob 5 kft after midnight.
* High for precipitation type as rain tonight into Saturday morning.
&&
.PREV DISCUSSION...
Issued at 400 AM EDT Fri Mar 24 2023
DISCUSSION...
Cooler start this morning with persistent cold advection drawing
early morning lows down into the upper 20s for locations toward the
north (prolonged clear skies) while temperatures approach freezing
across the greater Metro area. Low-level anticyclonic flow spills
further eastward, centering over northern Lower late this morning
enabling a gradual veering of the winds throughout the day. Forecast
soundings indicate strong subsidence and dry low-mid levels beneath
a healthy canopy of persistent high cirrus. Meanwhile, a progressive
longwave trough evident in GOES water vapor imagery over Sonora,
Mexico moves eastward with increasing wavelength and a rapidly
strengthening speed max expected to lift through the Mississippi
Valley into the overnight hours.
Thicknesses collapse as the wave quickly deepens through Indiana
after midnight forcing a local shift to south-southeasterly flow and
promoting abrupt ThetaE advection. 850 mb temps increase as the
forward-flanking elevated warm front surges northward setting up a
sharp southeast-northwest low-level thermal gradient. Expect precip-
type as all-rain for most of Southeast Michigan as the lowest 10 kft
AGL undergoes rapid saturation with a +5C warm nose centered near 5
kft AGL and 2m temperatures above freezing. The first wave of
rainfall lifts north after 04Z, encompassing all areas along/south
of M-59 by 08Z. Rainfall rates may be heavy at times, pushing almost
a half inch per hour with peak intensity with the most intense FGEN
branch. Main p-type exception located over northern Midland and Bay
counties which exhibit much colder profiles indicative of wet
snowfall. Light accumulations of 1-3 inches possible over the next
24 hours.
Precipitation becomes more widespread after daybreak Saturday as the
system's dry-slot arrives in quick succession leading to sparse
coverage of lighter showers by midday. Additionally, depending on
the timing and location of the LLJ, gusts to 45 mph are possible as
925 mb speeds climb between 45-55 knots within a focused corridor
along the southeast quadrant of the low. Wind Advisory Criteria
gusts are possible for a time, especially with activated mixing at
the onset of the FROPA late afternoon and into the evening hours.
Deformation-driven light snow showers are possible as the surface
low tracks toward Georgian Bay Saturday evening. Activity should
come to an end by midnight as column winds become zonal, effectively
drying out the troposphere. Up to a few tenths of accumulation
possible.
Dry and seasonable weather ensues Sunday with decreasing gradient
flow as a diffuse pressure field emerges. Subtropical jet becomes
oriented east-west across central CONUS with several low-amplitude
perturbations transiting the Ohio Valley. Very different outcomes
noted between the NAM/GFS/ECMWF as to the strength of the surface
reflection, therefore will maintain the entry-level PoPs provided by
the auto-generated NBM. Colder air should be in-place during the
morning hours supporting snowfall at the start, conditionally
speaking. Active, but low confidence, pattern then continues Tuesday
before synoptic ridging settles in later in the week with strong
height rises indicating a shift to warmer conditions.
MARINE...
High pressure has centered itself over the region overnight and will
continue to drift eastward through the day keeping winds light and
gradually veering direction to the east. The next low pressure
system arrives tonight lifting northeastward out of the Ohio Valley
across the region on Saturday. This system will bring the next
chance for widespread precipitation early Saturday morning through
the overnight. More impact will be felt from the wind as there will
be two periods of possible gale force winds across the eastern Lakes
early Saturday into Saturday night. First will be a period early in
the morning as easterly flow ramps up ahead of the warm front. Could
see a few hour lull in the early afternoon as the low passes but
then winds ramp back up on the backside of the low as northwesterly
flow and cold air advection ramps up. Issued a Gale Watch for all of
Lake Huron, Lake St Clair and Lake Erie to account for this
potential. Lots of room for adjustments as we start getting more
hires model data in, and we may be able to trim some areas out of
the easterly flow portion of the watch. High pressure builds back
into the region for Sunday and Monday.
HYDROLOGY...
A low pressure system will lift through Lower Michigan Saturday
bringing widespread rainfall. The bulk of the rain is expected to
fall Saturday morning with coverage diminishing during the midday
and afternoon hours. Rainfall totals of 0.75-1.00 inches expected by
Saturday night. Rates may approach a half inch per hour at times,
primarily with the lead band. Any flood threat will be isolated and
minor, primarily associated with low-lying and poor drainage areas.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Watch from Saturday morning through late Saturday night for
LHZ361>363-421-422-441>443-462>464.
Lake St Clair...Gale Watch from Saturday morning through late Saturday night for
LCZ460.
Michigan waters of Lake Erie...Gale Watch from Saturday morning through late Saturday night for
LEZ444.
&&
AVIATION.....AM
DISCUSSION...KGK
MARINE.......DRK
HYDROLOGY....KGK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 24, 4:40 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 440 AM EDT Fri Mar 24 2023 MIZ047>049-053>055-060>063-068>070-075-076-082-083-250830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 440 AM EDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong low pressure system will track through Lower Michigan and into Georgian Bay Saturday bringing a chance for wind gusts of up 45 mph Saturday. Accumulating snow is possible for portions of Midland and Bay Counties with totals of up to 3 inches. Light snow showers are possible across much of Southeast Michigan as the system exits Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-250830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 440 AM EDT Fri Mar 24 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong low pressure system will track through Lower Michigan and into Georgian Bay Saturday bringing a chance for gusts to gales. See the latest Marine Weather Message (MWW) for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KGK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:58 PM EDT | Gale Warning | DTX | 36 hr | |
| Mar 24, 3:58 PM EDT | Low Water Advisory | DTX | 37 hr |
Nearby
Wind Advisories in Michigan, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.